Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 62, NWS Paducah, KY

September 22, 2006Caldwell County, Lyon County, Kentucky

NWS Paducah, KY issued this flash flood warning at Sep 22, 2006, 12:52 PM CDT for Caldwell County, Lyon County, Kentucky. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 12:52 PM CDT (17:52 UTC)
Expired
Sep 22, 2006, 2:45 PM CDT
In force
113 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Caldwell County, KY, Lyon County, KY

The radar

The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 4:45 AM CDT, 8 hours 7 minutes earlier.

Area forecast discussion, Sep 22, 4:45 AM CDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CDT FRI SEP 22 2006

.DISCUSSION...
AS A VIGOROUS MID LEVEL AND SFC LOW ROTATED TOWARD THE DAKOTAS
TONIGHT...CLUSTERS OF TSTM ACTIVITY ASSOCIATED WITH A LLJ WERE
MOVING NE ACROSS SERN MO...SRN IL...AND WRN KY. WITH THE WAA GOING
ON...DEW POINTS WERE ON THE RISE ACROSS THE PAH FCST AREA...AND
TEMPS WERE GENERALLY HOLDING STEADY OR RISING.

AS THE CURRENT LOW DEPARTS TO THE NORTH...A SHORTWAVE TROF
ORIGINATING OVER BRITISH COLUMBIA WILL BEGIN ITS SWEEP ACROSS THE
NRN TIER OF STATES TODAY. AS A RESULT...A RAPID TRANSPORT OF
MOISTURE INTO OUR REGION WILL OCCUR ON THE HEELS OF A WARM FRONT.
THE FRONT ITSELF COULD ENHANCE CHANCES OF HEALTHY TSTM ACTIVITY
TODAY. HIGH THETAE AIR WILL BE IN PLACE BEHIND THE FRONT THIS
AFTN...WITH NO OTHER FOCUSING MECHANISMS UNTIL THE SHORTWAVE
TROF/LOW SWEEPS A COLD FRONT THROUGH THE AREA ON SAT EVE. HOWEVER...
WIND FIELDS ALOFT WILL BE FAVORABLE FOR SVR WX ESPECIALLY OVER SERN
MO AND SRN IL TODAY...AND INSTABILITY WILL BE ON THE INCREASE
ESPECIALLY IF THERE ARE SOME BREAKS IN THE CLOUDS...SO WHATEVER
CONVECTION OCCURS WILL REQUIRE SPECIAL ATTENTION.

THERE WERE SOME DIFFERENCES IN THE WRF/GFS SOLUTIONS AS TO THE
LOCATION/PATH OF THE SFC LOW AND BEST SHEAR ON SAT...BUT THE ENTIRE
REGION WILL BE UNDER AT LEAST A SLIGHT RISK OF SVR WX AS THE
MID/UPPER LEVEL WINDS INCREASE AND A LLJ KICKS IN AHEAD OF THE
AFOREMENTIONED LOW WHICH WILL HEAD NEWD ACROSS MO DURING THE DAY
/ACCORDING TO THE RATHER CONSISTENT GFS/.

AFTER DIMINISHING SHOWERS SAT NIGHT...SFC HIGH PRESSURE WILL MOVE
INTO THE MIDWEST...PROVIDING SLIGHTLY BELOW NORMAL TEMPS WELL INTO
THE WEEK. ANOTHER MID LEVEL SHORTWAVE WILL RETURN A CHANCE OF PCPN
TO THE FCST LATE IN THE WEEK.

WITH SOME EXCEPTIONS...MOS GUIDANCE WAS FAIRLY CLOSE. TENDED TO SHOW
A SLIGHT BIAS TOWARD MAV NUMBERS. MADE VERY FEW CHANGES TO THE GRIDS
BEYOND DAY 4.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Sep 22, 9:30 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
930 AM CDT FRI SEP 22 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
930 AM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR MAINLY
SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI TODAY AND TONIGHT...WITH
A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN KENTUCKY AND
SOUTHWEST INDIANA. THESE RISKS ARE IN ASSOCIATION WITH A WARM
FRONT THAT WILL LIFT ACROSS THE AREA TODAY...WITH THE PRIMARY
SEVERE WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED
TORNADIC AND LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY
RAINFALL CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A
RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...
ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT
WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT
WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED
TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL
CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO
36 HOURS.

In the hours before

Local storm report, Sep 22, 12:30 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1230 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      PADUCAH                 37.07N 88.64W
09/22/2006                   MCCRACKEN          KY   NWS EMPLOYEE

            WIDESPREAD STREET FLOODING IN PADUCAH...LONE OAK...AND
            HENDRON AREA.

&&

PATS
Local storm report, Sep 22, 12:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1240 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     FLASH FLOOD      PALMA                   36.96N 88.38W
09/22/2006                   MARSHALL           KY   NWS EMPLOYEE

            SIX INCHES OF WATER OVER ROAD 1712.

&&

PATS
Local storm report, Sep 22, 12:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1247 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     FLASH FLOOD      1 E KEVIL               37.08N 88.87W
09/22/2006                   MCCRACKEN          KY   NWS EMPLOYEE

            FLOWING WATER 3 TO 4 INCHES DEEP ALONG HIGHWAY 60 BETWEEN
            KEVIL AND HEATH WHERE THE 4 LANE BECOMES A 2 LANE.

&&

PATS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 9:05 AM CDTFlash Flood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more34 hr
Sep 22, 11:20 AM CDTFlash Flood WarningPAHBallard, Carlisle, Graves, McCracken3 hr
Sep 22, 12:01 PM CDTFlash Flood WarningPAHLivingston, Marshall3 hr
Sep 22, 2:02 PM CDTFlash Flood WarningPAHMcCracken58 min
Sep 22, 3:16 PM CDTTornado WarningPAHBallard44 min
Sep 22, 4:00 PM CDTTornado WarningPAHLivingston30 min
Sep 22, 4:12 PM CDTTornado WarningPAHCrittenden63 min
Sep 22, 4:46 PM CDTTornado WarningPAHUnion, Webster59 min
Sep 22, 5:26 PM CDTTornado WarningPAHDaviess, Henderson, McLean64 min
Sep 22, 5:39 PM CDTTornado WarningPAHFulton, Hickman66 min
Sep 22, 5:41 PM CDTTornado WarningPAHWebster19 min
Sep 22, 6:16 PM CDTTornado WarningPAHUnion44 min
Sep 22, 6:25 PM CDTTornado WarningPAHDaviess50 min
Sep 22, 6:32 PM CDTFlash Flood WarningPAHHenderson, Union118 min
Sep 22, 6:34 PM CDTTornado WarningPAHHenderson41 min
Sep 22, 6:41 PM CDTFlash Flood WarningPAHDaviess3 hr
Sep 22, 6:53 PM CDTSevere Thunderstorm WarningPAHFulton, Graves, Hickman67 min
Sep 22, 3:28 PM CDTTornado WarningPAHMassac, Pope47 min
Sep 22, 3:38 PM CDTSevere Thunderstorm WarningPAHUnion52 min
Sep 22, 3:44 PM CDTSevere Thunderstorm WarningPAHJackson, Williamson61 min
Sep 22, 3:59 PM CDTTornado WarningPAHJackson, Williamson61 min
Sep 22, 4:18 PM CDTTornado WarningPAHJohnson, Pope, Saline27 min
Sep 22, 4:27 PM CDTTornado WarningPAHJackson48 min
Sep 22, 4:41 PM CDTTornado WarningPAHSaline64 min
Sep 22, 4:50 PM CDTTornado WarningPAHGallatin55 min
Sep 22, 4:55 PM CDTTornado WarningPAHFranklin, Williamson65 min
Sep 22, 5:02 PM CDTTornado WarningPAHJefferson22 min
Sep 22, 5:29 PM CDTTornado WarningPAHHamilton30 min
Sep 22, 5:54 PM CDTTornado WarningPAHGallatin, Saline36 min
Sep 22, 6:02 PM CDTFlash Flood WarningPAHGallatin, Saline, White3 hr
Sep 22, 3:34 PM CDTTornado WarningPAHPerry56 min
Sep 22, 4:40 PM CDTSevere Thunderstorm WarningPAHButler35 min
Sep 22, 5:07 PM CDTSevere Thunderstorm WarningPAHNew Madrid53 min
Sep 22, 5:19 PM CDTTornado WarningPAHNew Madrid56 min
Sep 22, 6:14 PM CDTSevere Thunderstorm WarningPAHNew Madrid16 min

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.